Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 59, NWS Buffalo, NY

July 13, 2016

NWS Buffalo, NY issued this small craft advisory at Jul 13, 2016, 7:39 PM EDT. It took effect at Jul 14, 2016, 8:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2016, 7:39 PM EDT (23:39 UTC)
In effect from
Jul 14, 2016, 8:00 AM EDT
Expired
Jul 14, 2016, 11:14 PM EDT
In force
15 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

972 
WHUS71 KBUF 132339
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
739 PM EDT WED JUL 13 2016

LEZ040-041-140745-
/O.NEW.KBUF.SC.Y.0059.160714T1600Z-160715T0400Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
739 PM EDT WED JUL 13 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO MIDNIGHT
EDT THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT EDT
THURSDAY NIGHT.

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-140745-
/O.NEW.KBUF.SC.Y.0059.160714T1600Z-160715T0100Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
739 PM EDT WED JUL 13 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM EDT THURSDAY.

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
168 
WHUS71 KBUF 140806
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
406 AM EDT THU JUL 14 2016

LOZ042-043-141615-
/O.EXB.KBUF.SC.Y.0059.160714T1800Z-160715T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
406 AM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
EDT THIS EVENING.

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-141615-
/O.EXT.KBUF.SC.Y.0059.160714T1200Z-160715T0400Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
406 AM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
MIDNIGHT EDT TONIGHT...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-141615-
/O.CON.KBUF.SC.Y.0059.160714T1600Z-160715T0100Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
406 AM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM
EDT THIS EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
275 
WHUS71 KBUF 141327
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
927 AM EDT THU JUL 14 2016

LEZ040-041-142130-
/O.CON.KBUF.SC.Y.0059.000000T0000Z-160715T0400Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
927 AM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-142130-
/O.CON.KBUF.SC.Y.0059.160714T1600Z-160715T0100Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
927 AM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-142130-
/O.CON.KBUF.SC.Y.0059.160714T1800Z-160715T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
927 AM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 PM EDT THIS EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
994 
WHUS71 KBUF 141819
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
219 PM EDT THU JUL 14 2016

LEZ040-041-150230-
/O.CON.KBUF.SC.Y.0059.000000T0000Z-160715T0400Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
219 PM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-150100-
/O.CON.KBUF.SC.Y.0059.000000T0000Z-160715T0100Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
219 PM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-150230-
/O.CON.KBUF.SC.Y.0059.000000T0000Z-160715T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
219 PM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
155 
WHUS71 KBUF 142059
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
459 PM EDT THU JUL 14 2016

LEZ040-041-150400-
/O.CON.KBUF.SC.Y.0059.000000T0000Z-160715T0400Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
459 PM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-150100-
/O.CON.KBUF.SC.Y.0059.000000T0000Z-160715T0100Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
459 PM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-150300-
/O.CON.KBUF.SC.Y.0059.000000T0000Z-160715T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
459 PM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
818 
WHUS71 KBUF 150233
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1033 PM EDT THU JUL 14 2016

LOZ042-043-150345-
/O.EXP.KBUF.SC.Y.0059.000000T0000Z-160715T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1033 PM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING...


$$

LEZ040-041-150400-
/O.CON.KBUF.SC.Y.0059.000000T0000Z-160715T0400Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1033 PM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS...SOUTHWEST 10 TO 15 KNOTS.

* WAVES...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
374 
WHUS71 KBUF 150314
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1114 PM EDT THU JUL 14 2016

LEZ040-041-150415-
/O.CAN.KBUF.SC.Y.0059.000000T0000Z-160715T0400Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1114 PM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND WAVES HAVE FALLEN BELOW ADVISORY LEVELS...THEREFORE THE 
SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

JJR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 13, 5:56 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 13, 5:56 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
556 PM EDT WED JUL 13 2016

.SYNOPSIS...
A very warm and muggy airmass will remain through the night, with a
few showers and thunderstorms spreading into Western New York from
the west overnight. Ahead of a cold front additional showers and
thunderstorms will blossom Thursday, of which some could bring
locally heavy downpours. Behind an upper level trough, cooler and
drier air will spread across the region beginning Thursday and into
the weekend.

&&

.NEAR TERM /THROUGH THURSDAY/...
Late this afternoon a ridge of high pressure to our east will pump
hot moist air into our region with temperatures in the upper 80s
to lower 90s. Heat index values will hover in the upper 90s across
the lower Genesee Valley and Finger Lakes Regions. It will be
slightly cooler in downtown Buffalo due to the lake breeze.

Thunderstorms had developed along the lake breeze boundary south
of Lake Ontario in Wayne and Northern Cayuga counties and in
Lewis county. There is not much wind shear to organize this
convection, but pulse storms may produce localized gusty winds and
heavy rainfall through early evening before these storms slide
east before drier air builds behind a subtle mid-level wave.

A shortwave over IA/MO will breed a complex of showers and
thunderstorms overnight across the corn belt states with activity
nearing WNY late this evening. This activity will be greatest to
our west overnight where lower level moisture is more abundant
(dewpoints currently in the mid to upper 70s) Our airmass will
remain unstable through the night and we should see this complex
of showers and thunderstorms at least reach the western Southern
Tier...and possible have enough push to reach towards the Genesee
Valley overnight. East of the Valley overnight will likely remain
dry.

Overnight lows will remain warm ahead of the cold front. Overnight
lows will remain in the upper 60s to mid 70s, with both Watertown
and Buffalo possibly completing the 13th with the warmest minimum
temperature on record. Additional record information can be found
in the climate section below.

Thursday the moisture that is upstream over the Ohio Valley and Corn
Belt States will near our region (though dewpoints will only max out
in the lower 70s) as a cold front pushes eastward across the Great
Lakes region. Upper level heights will begin to fall, and wind shear
will be greater tomorrow than today. A LLJ of 40 knots just above
925 hPa will allow for showers and thunderstorms to better organize.
A few of these storms could produce gusty winds. Also with PWAT
values rising above 1.5 inches, and the high dewpoints advecting
into our region, a few of the showers and thunderstorms tomorrow
could produce heavy burst of rain. While this rainfall may seem
beneficial to our drought stricken region, it will not be efficient
for agriculture communities as the hard ground will bring a good
amount of run-off, with rainfall not soaking into the ground.

Skies will be mostly cloudy tomorrow, which in addition to cooler
850 hPa temperatures should produce a day that is a degree or two
lower than today. Look for afternoon highs to range from the mid 80s
to lower 90s tomorrow.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
Ongoing convection should weaken as it tracks off to the east across
central and eastern New York Thursday evening, although isolated to
widely scattered showers and thunderstorms will still be possible
through the night in the very muggy airmass in place ahead the
approaching cold front.

On Friday, the upper-level trough and cold front will progress
eastward across the lower Great Lakes with the plume of best
moisture and instability shunted off to the east of the forecast
area. 850 mb temperatures will drop to around +12C by the afternoon
bringing more comfortable high temperatures in the lower to mid 80s
to the region. It will also become quite breezy across the region
with the weak cold advection and pressure rises supporting efficient
mixing of higher momentum air to the surface, resulting in some wind
gusts of 30 to 35 mph through the afternoon, particularly downwind
of the lakes. Despite the best lift and instability shifting east of
the region, some isolated to scattered thunderstorms are possible
within the steep lapse rates aloft under the trough.

Any lingering convection will diminish Friday evening as some more
comfortable air arrives, overnight lows are expected to fall into
the upper 50s to lower 60s. High pressure will continue to build
into the region Saturday bring a dry day, with cooler and less humid
conditions. Most high temperatures will be in the mid 70s to lower
80s.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Zonal flow during the weekend will yield to a large scale trough
setting up across the region for the early part of the week. Surface
high pressure will reside across the area during the weekend before
weakening and shifting east Monday. ECMWF and GFS are now showing a
deeper longwave trough with a cold front crossing the region on
Tuesday. Ahead of this cold front, both models indicate a convective
surge ahead of the front on Monday, possible a mesoscale convective
system forming over the Upper Midwest and moving eastward across the
Lower Great Lakes. Or...this could be a linear region of convection
along region of higher theta-e air advected northward on southerly
surface winds, then sheared eastward on a westerly flow boundary
layer flow...in either case I went with mid-chance pops for Monday
tapering off to lower chance pops on Tuesday. High pressure builds
in on Wednesday with a cessation of precipitation probabilities,
sunny skies and somewhat drier but still warm conditions.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
Through the course of the 21z TAF cycle, flight conditions will
largely remain VFR. There will be a bit of a breeze off the lakes
late this afternoon and tomorrow, with afternoon southwest gusts
of 20 to 30 knots downwind of Lake Erie...though a bit weaker
across the North Country...including the KART airfield.

A convective complex will dive across the Great Lakes region,
nearing WNY tonight. This activity will feed of much more
instability upstream, though with this warm airmass there should
be enough instability to bring chances for showers to the western
Southern Tier. Behind this activity lower CIGS will likely form
for a brief period of time. Will have a -SHRA for the KJHW
terminal, with MVFR CIGS. This feature will bear watching as it
could spread farther eastward than forecasted, but lower
confidence at this time for downstream development will continue
dry conditions for KBUF/KIAG/KROC.

Then ahead of a cold front tomorrow increasing moisture will
bring the greatest chances for showers and thunderstorms. Activity
will increase through the morning hours and could bring brief
localized MVFR/IFR in any heavier storm.

Outlook...
Thursday afternoon...VFR/MVFR with scattered to numerous
showers and thunderstorms.
Friday...Mainly VFR with a chance for showers and thunderstorms.
Saturday and Sunday...VFR.
Monday...Mainly VFR with a chance for showers and thunderstorms.

&&

.MARINE...
A warm southwesterly wind will continue through the overnight with
waves 2 feet or less. Tomorrow ahead of a cold front the southwest
wind will increase further, such that speeds of 20 knots over Lake
Erie will likely produce waves 4 to 5 feet. This will likely bring
small craft advisory conditions to the eastern end of Lake Erie,
with winds and waves a little weaker of Lake Ontario.

Behind a cold front waves will again increase towards four feet on
Lake Erie Friday, after which waves of 2 feet or less will
persist through the weekend and into the beginning of next week.

&&

.CLIMATE...
It was very warm this morning as overnight air temperatures only
dropped into the low to mid 70s. For our three climate sites,
Buffalo dropped to only 75F, while Rochester dropped to 71F and
Watertown bottomed out at 74F. Both Buffalo and Watertown may tie or
set a new record high minimum for today's date (July 13th) as long
as the air temperature values do not drop below the values listed
below before 1 AM EDT.

Date...........City.............High Minimum (F)/Year

13th...........Buffalo..........75/1936
...............Rochester........73/1987
...............Watertown........71/1987

14th...........Buffalo..........74/1921
...............Rochester........74/1921
...............Watertown........72/1985

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...THOMAS
NEAR TERM...APFFEL/THOMAS
SHORT TERM...TMA
LONG TERM...WCH
AVIATION...APFFEL/THOMAS
MARINE...THOMAS
CLIMATE...THOMAS
Hazardous weather outlook, Jul 13, 5:42 AM EDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
542 AM EDT WED JUL 13 2016

NYZ002>006-011-013-014-140945-
ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE-LIVINGSTON-
ONTARIO-
542 AM EDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HEAT AND HUMIDITY WILL COMBINE TODAY TO PRODUCE HEAT INDEX VALUES
IN THE MID TO UPPER 90S. SOME LOCATIONS MAY SEE HEAT INDICIES
NEAR 100 DEGREES WHICH WOULD WARRANT A HEAT ADVISORY... HOWEVER
TEMPERATURES ARE EXPECTED TO FALL JUST SHORT OF CRITERIA. PLEASE
EXERCISE CAUTION WITH OUTDOOR ACTIVES DURING PEAK HEAT TODAY...
STAY HYDRATED... AND NEVER LEAVE KIDS OR PETS UNATTENDED IN
VEHICLES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THURSDAY...
MAINLY INLAND FROM THE LAKES. A FEW STORMS COULD BECOME STRONG TO
SEVERE WITH LOCALLY HEAVY RAIN AND GUSTY WINDS THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-007-008-010-012-019>021-085-140945-
NIAGARA-JEFFERSON-LEWIS-NORTHERN ERIE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
542 AM EDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THURSDAY...
MAINLY INLAND FROM THE LAKES. A FEW STORMS COULD BECOME STRONG TO
SEVERE WITH LOCALLY HEAVY RAIN AND GUSTY WINDS THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-140945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
542 AM EDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THURSDAY...
MAINLY INLAND FROM THE LAKES. A FEW STORMS COULD BECOME STRONG TO
SEVERE WITH LOCALLY HEAVY RAIN AND GUSTY WINDS THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

CHURCH

In the hours before

Special weather statement, Jul 13, 3:44 PM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
344 PM EDT WED JUL 13 2016

NYZ004-132015-
WAYNE-
344 PM EDT WED JUL 13 2016

...A STRONG THUNDERSTORM WILL AFFECT WESTERN WAYNE COUNTY...

AT 342 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WEST
WALWORTH AND MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ONTARIO...NEWARK...WILLIAMSON...MARION...PALMYRA...SODUS...
WALWORTH...MACEDON...FAIRVILLE AND EAST WILLIAMSON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4307 7737 4324 7737 4330 7703 4305 7704
TIME...MOT...LOC 1942Z 268DEG 18KT 4317 7730

REYNOLDS
Special weather statement, Jul 13, 4:38 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
438 PM EDT WED JUL 13 2016

NYZ006-132100-
OSWEGO-
438 PM EDT WED JUL 13 2016

...A STRONG THUNDERSTORM WILL MOVE ACROSS ONEIDA LAKE IN
SOUTHEASTERN OSWEGO COUNTY...

AT 437 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
BRIDGEPORT...OR 10 MILES SOUTHWEST OF CAMDEN...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CONSTANTIA...CLEVELAND...BERNHARDS BAY AND LAKEPORT.

LAT...LON 4315 7588 4316 7592 4317 7593 4317 7595
      4318 7596 4318 7598 4319 7599 4329 7602
      4334 7588 4333 7589 4332 7586
TIME...MOT...LOC 2037Z 248DEG 16KT 4323 7591

APFFEL
Special weather statement, Jul 13, 5:04 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
504 PM EDT WED JUL 13 2016

NYZ008-132130-
LEWIS-
504 PM EDT WED JUL 13 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEWIS COUNTY...

AT 503 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF STAR LAKE AND MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN LEWIS
COUNTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4396 7525 4405 7537 4414 7528 4410 7517
      4409 7517 4401 7516
TIME...MOT...LOC 2103Z 227DEG 22KT 4408 7525

REYNOLDS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:44 PM EDTSpecial Weather StatementBUFWayne31 min
Jul 13, 4:38 PM EDTSpecial Weather StatementBUFOswego22 min
Jul 13, 5:04 PM EDTSpecial Weather StatementBUFLewis26 min

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.